Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 541, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2017, 2:17 AM CDT for Alfalfa County, Garfield County, Grant County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 2:17 AM CDT (07:17 UTC)
- Expired
- Jun 27, 2017, 3:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 6 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:33 AM CDT | HAIL 1 | 4 Ene Great Salt Plains, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS54 KOUN 270717
SVROUN
OKC003-047-053-270800-
/O.NEW.KOUN.SV.W.0541.170627T0717Z-170627T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
217 AM CDT TUE JUN 27 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Alfalfa County in northwestern Oklahoma...
Southwestern Grant County in northern Oklahoma...
Northwestern Garfield County in northern Oklahoma...
* Until 300 AM CDT
* At 216 AM CDT, a severe thunderstorm was located near Great Salt
Plains Lake, moving south at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Helena, Goltry, Jet, Nash, Carrier and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3684 9824 3682 9801 3647 9800 3651 9837
TIME...MOT...LOC 0716Z 006DEG 14KT 3676 9814
HAIL...1.50IN
WIND...60MPH
$$
112 follow-up statements
845
WWUS54 KOUN 270735
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
235 AM CDT TUE JUN 27 2017
OKC003-047-053-270800-
/O.CON.KOUN.SV.W.0541.000000T0000Z-170627T0800Z/
Alfalfa OK-Grant OK-Garfield OK-
235 AM CDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN ALFALFA...SOUTHWESTERN GRANT AND NORTHWESTERN
GARFIELD COUNTIES...
At 235 AM CDT, a severe thunderstorm was located near Jet, moving
south at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Helena, Goltry, Jet, Nash, Carrier and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3680 9823 3679 9803 3647 9800 3651 9837
TIME...MOT...LOC 0735Z 006DEG 13KT 3669 9815
HAIL...1.50IN
WIND...60MPH
$$
11248
WWUS54 KOUN 270746
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
246 AM CDT TUE JUN 27 2017
OKC003-047-053-270800-
/O.CON.KOUN.SV.W.0541.000000T0000Z-170627T0800Z/
Alfalfa OK-Grant OK-Garfield OK-
246 AM CDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN ALFALFA...SOUTHWESTERN GRANT AND NORTHWESTERN
GARFIELD COUNTIES...
At 246 AM CDT, a severe thunderstorm was located near Jet, moving
south at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Helena, Goltry, Jet, Nash and Great Salt Plains Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3675 9825 3673 9804 3648 9805 3651 9837
TIME...MOT...LOC 0746Z 009DEG 14KT 3665 9817
HAIL...1.75IN
WIND...60MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:22 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 26, 10:22 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1022 PM CDT Mon Jun 26 2017 .AVIATION...27/06Z TAF ISSUANCE... Overall, VFR conditions are expected to prevail through the period. Scattered thunderstorms will continue to move into north central Oklahoma, likely impacting KPNC before the 06z window opens. Additional scattered thunderstorms are possible overnight, but confidence in timing and location are too low to place in any TAF site. Sites that may be impacted would be in northern Oklahoma, through the early morning hours. Winds will generally be out of the south, increasing tomorrow, late in the morning through the afternoon. Gusts over 20 kts are possible across western Oklahoma. Scattered to broken mid-level clouds will persist, increasing in coverage through tomorrow afternoon. Kurtz && .PREV DISCUSSION... /issued 929 PM CDT Mon Jun 26 2017/ UPDATE... Increased the chance of showers/storms across far northeast portions of north central Oklahoma. DISCUSSION... Scattered thunderstorms continue across southeast/south central Kansas this evening. These thunderstorms may clip far northeast portions of north central Oklahoma--including parts of Kay, Noble and perhaps Payne counties later this evening/tonight. Therefore, opted to increase the chance of showers/storms--especially across northeast Kay County--for this evening/tonight. One mitigating factor is environmental conditions downstream are not favorable downstream as elevated instability is limited. Therefore, would expect severe weather risk to be minimal. There is lower confidence for thunderstorms elsewhere; however, weak ascent within the embedded northwest flow and any remnant outflow boundaries may result in a few isolated showers/storms across parts of north central/northwest Oklahoma later tonight. Mahale PREV DISCUSSION... /issued 543 PM CDT Mon Jun 26 2017/ AVIATION...27/00Z TAF ISSUANCE... VFR conditions are expected to prevail through the period. Scattered to broken mid-level ceilings will persist through the evening hours, dissipating overnight. Winds will generally be out of the south and southeast, light, with calm to variable conditions also possible. Winds will increase late Tuesday morning through the afternoon, remaining out the south. At the same time, scattered to broken cumulus is expected to develop, similar to today. Kurtz PREV DISCUSSION... /issued 326 PM CDT Mon Jun 26 2017/ DISCUSSION... Moderate instability covers much of the western half of Oklahoma and western north Texas. Without low-level convergence and without significant vertical wind shear, if any storms form, they will not be able to organize. The HRRRX shows isolated storms through the evening over this area, and satellite imagery shows a large field of cumulus clouds. However, the latest of the satellite images does not show any significant cumulus growth, so it seems that low or very low PoPs are justified for this evening. As the surface high moves away, the pressure gradient tightens tomorrow, which will strengthen the southerly low-level flow. This, in turn, will help nudge temperatures upward over the next several days...along with dewpoint temperatures. Strong capping should prevent any significant precipitation until a cold front moves into northern Oklahoma on Friday. Much higher chances for rain will arrive with this front, and will continue through the weekend. Since the front will not move much during the weekend, it is possible that some locations may receive quite substantial rainfall amounts. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 89 71 92 / 10 10 0 0 Hobart OK 68 91 72 95 / 10 10 0 0 Wichita Falls TX 69 90 70 94 / 10 10 0 0 Gage OK 65 90 71 96 / 20 10 10 0 Ponca City OK 64 88 72 93 / 40 10 10 0 Durant OK 68 90 70 91 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/04/04
Hazardous weather outlook, Jun 27, 12:29 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1229 AM CDT Tue Jun 27 2017 OKZ004>048-050>052-TXZ083>090-271000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1229 AM CDT Tue Jun 27 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms are possible across the northern half of Oklahoma. A few strong thunderstorms may have gusty winds, small hail, and heavy rain but no organized severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... A few thunderstorms are possible in far northern Oklahoma Tuesday night. A cold front will bring higher chances for thunderstorms Thursday night through Sunday. Strong gusty winds and heavy rain will be possible with the stronger storms, especially across the northern half of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 26, 10:46 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1046 PM CDT MON JUN 26 2017
OKZ008-013-270415-
Kay OK-Noble OK-
1046 PM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Kay and northeastern
Noble Counties Until 1115 PM CDT...
AT 1045 PM CDT, a strong thunderstorm was located 4 miles southeast
of Kildare, moving south at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare, Sooner Lake and western Kaw
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3675 9688 3673 9691 3669 9693 3670 9703
3668 9706 3660 9704 3659 9706 3659 9705
3658 9700 3660 9691 3658 9689 3655 9690
3653 9699 3651 9703 3642 9703 3642 9710
3687 9710 3687 9689
TIME...MOT...LOC 0345Z 358DEG 29KT 3676 9700
MAHALESpecial weather statement, Jun 27, 12:40 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1240 AM CDT TUE JUN 27 2017 OKZ006-011-012-270600- Major OK-Garfield OK-Alfalfa OK- 1240 AM CDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR east central Major...northwestern Garfield and southeastern Alfalfa Counties Until 100 AM CDT... AT 1237 AM CDT, a strong thunderstorm was located near Carrier, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Enid, Lahoma, Meno, Hillsdale and Carrier. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3655 9813 3657 9793 3636 9793 3637 9819 TIME...MOT...LOC 0537Z 18DEG 8KT 3649 9805 11
Special weather statement, Jun 27, 1:14 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
114 AM CDT TUE JUN 27 2017
OKZ011-012-270645-
Major OK-Garfield OK-
114 AM CDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Major and
southwestern Garfield Counties Until 145 AM CDT...
AT 112 AM CDT, a strong thunderstorm was located over Lahoma, moving
south at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Enid, Lahoma, Ringwood, Drummond and Meno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3644 9795 3622 9799 3631 9830 3646 9818
3646 9812
TIME...MOT...LOC 0612Z 18DEG 7KT 3640 9810
11Special weather statement, Jun 27, 1:15 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 115 AM CDT TUE JUN 27 2017 OKZ006-007-270645- Alfalfa OK-Grant OK- 115 AM CDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and northwestern Grant Counties Until 145 AM CDT... AT 112 AM CDT, a strong thunderstorm was located 4 miles west of Manchester, moving south at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Manchester, Byron and Waldron. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3677 9801 3685 9833 3700 9823 3700 9797 TIME...MOT...LOC 0612Z 4DEG 14KT 3701 9812 11
Special weather statement, Jun 27, 1:48 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 148 AM CDT TUE JUN 27 2017 OKZ011-012-017-018-270715- Major OK-Garfield OK-Kingfisher OK-Blaine OK- 148 AM CDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern Garfield...northwestern Kingfisher and northeastern Blaine Counties Until 215 AM CDT... AT 144 AM CDT, a strong thunderstorm was located near Ames, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Okeene, Drummond, Ames and Lacey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3638 9823 3634 9802 3604 9806 3611 9838 TIME...MOT...LOC 0644Z 15DEG 10KT 3629 9815 11
Special weather statement, Jun 27, 1:48 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 148 AM CDT TUE JUN 27 2017 OKZ006-007-270715- Alfalfa OK-Grant OK- 148 AM CDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and western Grant Counties Until 215 AM CDT... AT 148 AM CDT, a strong thunderstorm was located 8 miles south of Manchester, moving south at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Jet, Nash and Great Salt Plains Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3694 9821 3696 9798 3668 9789 3665 9822 TIME...MOT...LOC 0648Z 353DEG 14KT 3688 9809 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:01 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 26, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jun 26, 10:46 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 27, 12:40 AM CDT | Special Weather Statement | OUN | Garfield | 20 min |
| Jun 27, 1:14 AM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| Jun 27, 1:15 AM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Jun 27, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 26 min |
| Jun 27, 1:48 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Jun 27, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 46 min |
| Jun 27, 5:41 AM CDT | Special Weather Statement | OUN | Custer | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.